Alert archive / Washington / Wind Advisories in 2005

Wind Advisory 9, NWS Pendleton, OR

August 1, 2005Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Aug 1, 2005, 9:54 AM PDT for Kittitas County, Yakima County, Washington. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2005, 9:54 AM PDT (16:54 UTC)
Expired
Aug 1, 2005, 9:56 PM PDT
In force
12 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 4.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2005-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2005-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 011654
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
954 AM PDT MON AUG 1 2005

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A PACIFIC STORM SYSTEM
WILL LEAD TO STRONG AND GUSTY WEST TO NORTHWEST WINDS THROUGH
THIS EVENING ACROSS THE KITTITAS VALLEY.

WAZ026-020100-
/X.NEW.KPDT.WI.Y.0009.050801T1654Z-050804T0500Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
954 AM PDT MON AUG 1 2005

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT WEDNESDAY...

WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OVER 40 MPH
ARE EXPECTED THROUGH AT LEAST MID EVENING BEFORE GRADUALLY
DIMINISHING OVERNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF
THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
3 follow-up statements
000 
WWUS76 KPDT 011708
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1008 AM PDT MON AUG 1 2005

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A PACIFIC STORM SYSTEM
WILL LEAD TO STRONG AND GUSTY WEST TO NORTHWEST WINDS THROUGH
THIS EVENING ACROSS THE KITTITAS VALLEY.

WAZ026-020115-
/X.EXT.KPDT.WI.Y.0009.000000T0000Z-050802T0500Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
1008 AM PDT MON AUG 1 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OVER 40 MPH ARE
EXPECTED THROUGH AT LEAST MID EVENING BEFORE SUBSIDING OVERNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF
THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 012127
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
227 PM PDT MON AUG 1 2005

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A PACIFIC STORM SYSTEM
WILL LEAD TO STRONG AND GUSTY WEST TO NORTHWEST WINDS THROUGH
THIS EVENING ACROSS THE KITTITAS VALLEY.

WAZ026-020500-
/X.CON.KPDT.WI.Y.0009.000000T0000Z-050802T0500Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
227 PM PDT MON AUG 1 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO ABOVE 40 MPH
ARE POSSIBLE THROUGH MID EVENING BEFORE DIMINISHING LATER TONIGHT.
WINDS HAVE BEEN GUSTING TO AROUND 35 MPH AT ELLENSBURG MOST OF THE DAY.

WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK
OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 020456
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
956 PM PDT MON AUG 1 2005


WAZ026-020600-
/X.EXP.KPDT.WI.Y.0009.000000T0000Z-050802T0500Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
956 PM PDT MON AUG 1 2005

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WINDS ACROSS THE KITTITAS VALLEY HAVE WEAKENED THIS EVENING. ALTHOUGH
THE REGION MAY EXPERIENCE SOME GUSTY WINDS TO 30 MPH TONIGHT...THE
WINDS ARE NOT EXPECTED TO REACH ADVISORY CRITERIA...THUS THE
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Aug 1, 8:30 AM PDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 1, 8:30 AM PDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
830 AM PDT MON AUG 1 2005

.SHORT TERM...UPPER TROUGH IS CURRENTLY MOVING INTO THE PACIFIC
NORTHWEST COAST AT THIS TIME. COOLER MARINE AIR HAS ALREADY BEGUN TO
MOVE INTO THE CASCADES AND OVER THE PASSES AND THROUGH THE COLUMBIA
RIVER GORGE. KDLS AND KELN HAVE INCREASED WINDS ALREADY FROM 15 TO
25 KTS FROM THE NORTHWEST. THIS COOLER MARINE AIR IS PUSHING INTO
THE WARM AND UNSTABLE AIR CURRENTLY OVER THE EASTERN PORTIONS OF THE
FORECAST AREA AND IS CURRENTLY GENERATING THUNDERSTORMS FROM THE
LOWER COLUMBIA BASIN EASTWARD ACROSS THE CWA. THESE STORMS SO FAR
ARE ONLY PRODUCING BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. THIS
AFTERNOON AS SURFACE HEATING REACHES ITS MAXIMUM THESE STORM COULD
PRODUCE MORE SIGNIFICANT RAINFALL AND STRONG GUSTY WINDS...MAINLY
FROM THE BLUE MOUNTAINS EASTWARD AND SOUTHWARD. AT THIS TIME AM NOT
EXPECTING ANY LARGE HAIL OR OTHERWISE SEVERE CRITERIA TO BE
MET...BUT WILL NEED TO MONITOR IT CLOSELY. TEMPERATURES TODAY WILL
BE COOLER BY ABOUT 5 TO 8 DEGREES WITH THE MOST NOTICEABLE COOLING
IN THE WESTERN PORTIONS WHERE THE MARINE AIR IS CURRENTLY MOVING IN.
THE UPPER TROUGH WILL MOVE INLAND TONIGHT AND ACROSS EASTERN OREGON
WASHINGTON LATER ON TUESDAY. THIS WILL KEEP SOME LINGERING
INSTABILITY OVER FAR EASTERN PORTIONS OF THE FORECAST AREA FOR SOME
ISOLATED SHOWERS AND/OR THUNDERSTORMS TUESDAY AFTERNOON AGAIN FROM
THE BLUE MOUNTAINS EASTWARD.  HIGH PRESSURE ALOFT ALOFT WILL THEN
REBUILD FOR THE REMAINDER OF THE WEEK WITH A RETURN TO HOT AND DRY
CONDITIONS.

&&

.PREV LONG TERM DISCUSSION... (ISSUED 250 AM PDT MON AUG 1 2005)

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...HIGH PRESSURE WILL
AGAIN DOMINATE THE EXTENDED FORECAST PERIOD.  THE CENTER OF THE HIGH
PRESSURE RIDGE WILL BUILD OVER CENTRAL AND WESTERN NEVADA. MONSOONAL
MOISTURE LOOKS QUITE LIMITED THROUGH THE PERIOD...WITH ONLY
AFTERNOON CUMULUS BUILDING OVER THE EASTERN BLUE/WALLOWA MOUNTAINS.
LATE IN THE EXTENDED...SATURDAY NIGHT THROUGH SUNDAY NIGHT...LONG
TERM MODELS ARE INDICATING SOME MOISTURE MOVING OVER THE AREA FROM
THE SOUTH.  INDICATED AN INCREASE IN AFTERNOON CLOUD COVER OVER THE
EASTERN MOUNTAINS IN RESPONSE TO THIS TREND...BUT HELD OFF ON
MENTIONING SHOWERS DUE TO HIGH LEVELS OF UNCERTAINTY.  CANTIN

.AVIATION...VFR CONDITIONS WILL PREVAIL THE REMAINDER OF TONIGHT
THROUGH THE AFTERNOON.  ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEEN
POPPING UP NEAR TAF SITE KRDM AND ALONG PORTIONS OF TWEB ROUTES 366
AND 368.  THIS ACTIVITY WILL CONTINUE TO MOVE TO THE EAST AND
NORTHEAST.  A LACK OF INSTABILITY TO THE EAST WILL LIMIT THE
POTENTIAL FOR THUNDERSTORMS WITH SHOWERS A POSSIBILITY AT SITES
PSC...ALW...AND PDT.  WINDS IN VICINITY OF THE SHOWERS COULD BE
GUSTY WITH SPEEDS IN EXCESS OF 20KTS POSSIBLE.  96

.FIRE WEATHER...THUNDERSTORMS OVERNIGHT HAVE PRODUCED UP TO A THIRD
OF AN INCH OF PRECIPITATION AT A FEW RAWS SITES AND WITH INCREASED
MOISTURE TODAY...DO NOT EXPECT DRY THUNDERSTORM ACTIVITY. INDEED
SOME THUNDERSTORMS HAVE HAVE HEAVY RAIN OVER LOCALIZED AREAS TODAY.
NONE THE LESS...LIGHTNING CREATED FIRES AND GUSTY OUTFLOW WINDS WILL
BE A STRONG FIRE WEATHER CONCERN TODAY DUE TO THE DRY CONDITIONS OF
MUCH OF THE PAST WEEK. LOCALLY BREEZY WINDS ARE ALSO
POSSIBLE TODAY...ESPECIALLY IN THE EASTERN COLUMBIA GORGE AND THE
COLUMBIA BASIN.  HOWEVER...RHS WILL BE CONSIDERABLY HIGHER THAN THE
PAST FEW DAYS...AND RED FLAG CONDITIONS ARE NOT EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  90  59  91  56 /  20  20  10   0
ALW  91  64  92  60 /  20  20  10   0
PSC  92  57  94  55 /  20  20  10   0
YKM  88  56  90  55 /  20  20  10   0
HRI  91  60  93  55 /  20  20  10   0
ELN  86  55  87  53 /  20  20  10   0
RDM  87  48  87  47 /  30  30  10   0
LGD  88  55  88  53 /  30  30  10  10
5J0  90  52  89  52 /  30  30  10  10
DLS  87  61  91  58 /  20  20  10   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/96/96
Hazardous weather outlook, Aug 1, 5:50 AM PDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
550 AM PDT MON AUG 1 2005

WAZ024>030-ORZ041>050-021215-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
550 AM PDT MON AUG 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

THUNDERSTORMS
     LOWER COLUMBIA BASIN OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
     NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON

STRONG THUNDERSTORMS
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, CENTRAL OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF
     OREGON, BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY

MID LEVEL MOISTURE AND INSTABILITY COMBINED WITH A COLD FRONT
PASSAGE WILL RESULT IN ISOLATED SHOWERS AND THUNDERSTORMS. SOME OF
THESE STORMS MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS TUESDAY
     BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS,
     GRANDE RONDE VALLEY, WALLOWA COUNTY

LINGERING MOISTURE AND INSTABILITY WILL SET OFF ISOLATED
THUNDERSTORMS OVER THE MOUNTAINS OF CENTRAL AND NORTHEAST OREGON
TUESDAY AFTERNOON. OTHERWISE...HIGH PRESSURE ALOFT WILL REMAIN
THE DOMINANT WEATHER FEATURE THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WEATHER.GOV/PENDLETON

AND SELECT GRAPHICAL HAZARDS.

Nearby

Wind Advisories in Washington, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.